Tachycardia is a rate that exceeds what is considered normal. You can have different types of tachycardia depending on where the rhythm is originating from. The normal pace maker of the heart is the sinus node and normal for it is between 60-100 bpm. So >100 = tachycardia. However, if you are in a junctional rhythm, which means the rhythm is originating from your AV node, then you could have a junctional tachycardia at a rate of 80 as the normal rate for this part of the heart is 40-60 bpm. The normal pacing rate for the ventricles is even slower. Most of the time though when somebody refers to tachycardia, they are referring to a sinus tachycardia meaning the rate is coming from the sinus node (this is the normal pacemaker for the heart) and is greater than 100 bpm. The only reason why a rhythm is originating from somewhere other than the sinus node is because there is some abnormality.
Thank you very much for this. Unfortunately I am between 2 schools of thought - one advocates doubling bisoprodol to 10 mg. The other took me off them and substituted Cordarone X 200 mg. daily.My bp was 132/80, pulse 100bpm, sinus rythm with venticular pacing at 83bpm. I have suffered from severe breathlessness on walking, but this has been better since dropping the bisoprodol. Other tests are normal. I had a Pacemaker fitted in March.
What a puzzle!
If you are still getting short of breath, your first check would be to see if your pacemaker settings are correct for you as an individual. They need to walk you around the hospital halls and watch what is happening. My daughter's pediatric cardiologist had to do this with my daughter and she had some weird settings placed, but it helped.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.